MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71335754
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).
 
Event or Problem Description
It was reported that, after an unknown primary surgery, one oxinium fem hd 12/14 36 mm l/+8 and one r3 20 deg xlpe acet lnr 36mm x 54mm were exchanged due to infection.The patient required a washout, where the implants were exchanged.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The contribution of the device to the reported event could not be corroborated.The clinical/medical investigation concluded that, without the requested clinical information, laboratory finding, or the device a thorough medical investigation could not be rendered, nor could the root cause of the reported infection be determined.According to the dhr, there were no manufacturing abnormalities that could have caused or contributed to the adverse event.Based on the limited information provided, the patient required a washout, where the implants were exchanged.The impact to the patient beyond that which has already been reported cannot be determined.Should any additional relevant patient information be provided, this complaint will be re-assessed.Therefore, no further clinical/medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device, but no similar events for the batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, after a tha surgery had been performed on (b)(6) 2021, the patient experienced infection.A revision surgery was performed on (b)(6) 2021 to washout the joint and to exchange oxinium fem hd 12/14 36 mm l/+8 and r3 20 deg xlpe acet lnr 36mm x 54mm.Current health status of patient is unknown.

Brand Name
R3 20 DEG XLPE ACET LNR 36MM X 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12569715
Report Number1020279-2021-07394
Device Sequence Number19880235
Product Code JDI
UDI-Device Identifier03596010598349
UDI-Public03596010598349
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71335754
Device Catalogue Number71335754
Device Lot Number20GM14049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer01/19/2022
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown